Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 137, NWS North Platte, NE

May 16, 2007Lincoln County, Logan County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2007, 4:25 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2007, 4:25 PM CDT (21:25 UTC)
Expired
May 16, 2007, 5:30 PM CDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Lincoln County, NE, Logan County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 52 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:40 PM CDTHAIL 0.888 W Stapleton, NENICKLE SIZE HAIL COVERING GROUND
May 16, 4:53 PM CDTHAIL 0.8817 Nne North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 162125
SVRLBF
NEC111-113-117-162230-
/O.NEW.KLBF.SV.W.0137.070516T2125Z-070516T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT WED MAY 16 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF STAPLETON...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 530 PM CDT

* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RINGGOLD...OR ABOUT 10 MILES WEST OF
  STAPLETON...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STAPLETON BY 450 PM CDT...
  7 MILES SOUTHWEST OF GANDY BY 500 PM CDT...

LAT...LON 4166 10066 4151 10086 4126 10059 4127 10024
      4156 10026

$$

SPRINGER
1 follow-up statement
000 
WWUS53 KLBF 162154
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT WED MAY 16 2007

NEC117-162203-
/O.CAN.KLBF.SV.W.0137.000000T0000Z-070516T2230Z/
MCPHERSON NE-
453 PM CDT WED MAY 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY IS
CANCELLED...

LAT...LON 4152 10070 4138 10070 4126 10059 4127 10024
      4156 10026

$$

NEC111-113-162230-
/O.CON.KLBF.SV.W.0137.000000T0000Z-070516T2230Z/
LOGAN NE-LINCOLN NE-
453 PM CDT WED MAY 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN LINCOLN AND SOUTHERN LOGAN COUNTIES...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HIGHWAY 92 MILE MARKER 220...OR ABOUT 9 MILES SOUTHWEST
OF STAPLETON...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF STAPLETON BY 505 PM CDT...
  HIGHWAY 83 MILE MARKER 100 BY 520 PM CDT...

HAIL UP TO NICKEL SIZED IN DIAMETER HAS BEEN REPORTED WITH THIS 
STORM 8 MILES WEST OF STAPLETON. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

LAT...LON 4152 10070 4138 10070 4126 10059 4127 10024
      4156 10026

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:34 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 16, 2:34 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT WED MAY 16 2007

.SYNOPSIS...
SURFACE HIGH PRESSURE DOMINATES THE CENTRAL CONUS FROM THE DAKOTAS
TO TEXAS. A BACKDOOR COOL FRONT IS ADVANCING SOUTH ACROSS CENTRAL
NEBRASKA FROM A LOW OVER THE GREAT LAKES. ISOLATED SHOWERS OVER
CENTRAL NEBRASKA AS INDICATED BY KLNX 88D.

&&

.DISCUSSION...
NEAR TERM MODELS CONTINUE IN GOOD AGREEMENT WITH A BLEND USED FOR
THE FORECAST. GOOD CONFIDENCE IN FORECAST. ISOLATED SHOWERS TO
CONTINUE INTO THE EVENING ALONG BOUNDARY OVER SOUTHERN NEBRASKA.
TEMPERATURES NOT QUITE AS COOL TONIGHT WITH A COMBINATION OF SE
WINDS AND CLOUDS TO KEEP THINGS MIXED OUT. DIURNAL SHOWERS AND
THUNDERSTORMS TO DEVELOP OVER THE FRONT RANGE AND THE EASTERN
PLAINS OF COLORADO AND WYOMING AND MOVE EAST INTO THE NEBRASKA
PANHANDLE THROUGH EARLY EVENING. STEERING WINDS SHOULD KEEP THEM
FROM MOVING TOO FAR EAST AND HAVE BLENDED POPS WITH OFFICES TO
WEST OF FORECAST AREA. TEMPERATURES INCREASING TO AROUND 80 BY
SATURDAY AND SUNDAY AS RIDGE BUILDS EAST AND WE GET ON THE
BACKSIDE OF THE SURFACE HIGH WITH INCREASING SOUTHERLY TO
SOUTHWESTERLY FLOW.

IN THE EXTENDED A LEE TROUGH DEVELOPS ALONG THE FRONT RANGE IN
ADVANCE OF H5 TROUGH MOVING INTO THE PACIFIC NORTHWEST. RETURN
FLOW FROM THE GULF BRINGS GULF MOISTURE NORTH INTO CENTRAL PLAINS
SUNDAY INTO MONDAY. MOST OF ENERGY INTO CANADA BUT SUFFICIENT LIFT
WITH FRONTAL BOUNDARY COMMENCING MONDAY FOR CHC TRW-. GENERALLY
FOLLOWED HPC GUIDANCE AND BLENDED WITH SURROUNDING OFFICES.
TEMPERATURES TRENDING DOWN TO U60S TO AROUND 70 BY WEDNESDAY.

&&

.AVIATION...
MAIN CONCERN IS AN AREA OF ISOLATED SHOWERS AND THUNDERSTORMS THAT
WILL CONTINUE TO TRACK SOUTHEAST...MAINLY EAST OF A LINE FROM KVTN
TO KLBF.  CIGS AND VISIBILITIES WITH THE SHOWERS WILL GENERALLY
REMAIN VFR BUT WILL BE SCT TO BKN AS THEY DEVELOP IN DRY AIR.  A
WEAK FRONT DRAPED FROM NEAR KODX TO KANW AT 18Z WILL SLIDE SOUTHWARD
THIS AFTERNOON AND EVENING...AND WILL BE ALONG A KBBW TO KLBF TO
KOGA LINE BY 00Z AND THEN SOUTH OF THE AREA BY 04Z.  THE ISOLATED
SHOWERS AND THUNDERSTORMS WILL STAY ALONG AND SOUTH OF THIS FRONT SO
SHOULD SEE CLEAR SKIES ACROSS MUCH OF AREA BY 09Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

POWER/DB
Hazardous weather outlook, May 16, 2:57 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
257 PM CDT WED MAY 16 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-172000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
257 PM CDT WED MAY 16 2007 /157 PM MDT WED MAY 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS
EVENING MAINLY SOUTH OF A LINE FROM BARTLETT IN WHEELER
COUNTY...TO MULLEN IN HOOKER COUNTY...AND TO OGALLALA IN KEITH
COUNTY. THE SHOWERS WILL BE VERY LIGHT BUT SOME CLOUD TO GROUND
LIGHTNING MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN UNSETTLED WEATHER PATTERN WILL RETURN TO WESTERN AND NORTH
CENTRAL NEBRASKA SUNDAY AFTERNOON THROUGH TUESDAY AS A LOW
PRESSURE SYSTEM MOVES INTO THE NORTHERN AND CENTRAL ROCKIES
BRINING CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

DDB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:12 PM CDTSevere Thunderstorm WarningLBFLincoln63 min
May 16, 5:47 PM CDTSevere Thunderstorm WarningLBFLincoln28 min
May 16, 6:16 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln59 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.